MAUDE Adverse Event Report: HALYARD - IRVINE HYHSURGPN,400X2D,PBI-AM,-,OQI,5; CATHETERS

HALYARD - IRVINE HYHSURGPN,400X2D,PBI-AM,-,OQI,5; CATHETERS
Model Number PS12508-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was reported to be available but has not yet been returned.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 06-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Halyard received a single report that referenced two different incidences, which were associated with separate units, involving one patient.This is the first of two reports.Refer to 2026095-2017-00085 for the second event.Fill volume: 400.Flow rate: 4ml/hr (2+2ml/hr).Procedure:    laparotomy for small bowel resection.Cathplace:    pre-peritoneal space.A report was received from (b)(4) stating the catheter snapped following a difficult removal.After the catheter was successfully removed in its entirety, there was an apparent tear to the catheter, which is likely the cause of the difficult removal.Additional information received 19-apr-2017 stated the catheter was secured with a single suture.The resistance level was rated at 5 on catheter removal resistance rating from 0 to 5.The catheter appeared to be stretched.During removal, no part of the catheter appeared to be grayish white.Additional information received 26-apr-2017 stating the pain buster was inserted on (b)(6) 2017 and removed (b)(6) 2017.The insertion of the pain busters went in without any complications.The devices were inserted into the pre-peritoneal space with the guide needle after removing the plastic sheath.The catheter was then inserted, during the insertion resistance was met and the insertion was stopped.The clinicians removed the plastic lining and inserted some local anesthetic.This went in with ease and there was no evidence of a blocked catheter or leakage of local anaesthetic once all the attachments were made.The dressings were dry.The pain-busters were not encountered during the closure of the midline laparotomy wound.The patient denied any abdominal pain post operatively or in recovery area.
 
Additional Manufacturer Narrative
All information reasonably known as of 25-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Additional information received 28-apr-2017 stated pain nurse practitioner provided clarification stating, "the actual tear or split in the catheter was identified on the (b)(6) 2017 when it was removed.".
 
Additional Manufacturer Narrative
The pump was returned with two silver-soaker catheters.Per the complaint description, one silver-soaker catheter had a tear and the other had no issues.The damaged silver-soaker was examined under a microscope and observed a tear at the infusion segment magnified at 3.2x.The investigation summary concluded that a tear was observed at the infusion segment of the silver-soaker catheter.All information reasonably known as of 22-jun-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
HYHSURGPN,400X2D,PBI-AM,-,OQI,5
Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6559511
Report Number2026095-2017-00084
Device Sequence Number867444
Product Code MEB
UDI-Device Identifier30680651136238
UDI-Public30680651136238
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date09/30/2018
Device Model NumberPS12508-A
Device Catalogue Number101362300
Device Lot Number0202415064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date05/26/2017
06/23/2017
Patient Sequence Number1
Patient Age67 YR